MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE 3-LUMEN EXTRACTION BALLOON V

OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE 3-LUMEN EXTRACTION BALLOON V
Model Number B-V433P-A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has yet to be returned to the manufacturer for evaluation.The investigation is ongoing; therefore, the root cause of the reported event cannot be determined at this time.However, if the device is returned for evaluation and/or additional information becomes available, this report will be supplemented accordingly.
 
Event or Problem Description
An olympus sales representative reported that a balloon ruptured during a procedure and the physician had to extract the balloon.The event occurred during the initial use of the device.There was no patient harm or injury reported.
 
Additional Manufacturer Narrative
This supplemental report was submitted to provide additional information from the legal manufacturer and to update the following sections: d10, g4, h2, h6 and h10.As part of the investigation, olympus followed up with the user facility to obtain additional information but with no results.Although the lot number is unknown, the investigation was completed by the legal manufacturer and determined that there is no manufacturing, material or processing related cause for this failure mode.The legal manufacturer determined that reportable malfunction was likely due to damage by stone edges when inflated during stone retrieval.As stated on the ifu and as a preventive measure, the user manual states: do not operate the instrument abruptly or with excessive force when retrieving a foreign object.Otherwise, patient injury such as bleeding, mucous membrane damage, or edema may occur.Olympus will continue to monitor complaints for this device.

Brand Name
SINGLE USE 3-LUMEN EXTRACTION BALLOON V
Common Device Name
SINGLE USE 3-LUMEN EXTRACTION BALLOON
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key10987270
Report Number8010047-2020-10195
Device Sequence Number19011778
Product Code FGE
UDI-Device Identifier04953170275746
UDI-Public04953170275746
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
K091495
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberB-V433P-A
Device Lot NumberNOT AVAILABLE
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/08/2020
Supplement Date Received by Manufacturer01/13/2021
Initial Report FDA Received Date12/10/2020
Supplement Report FDA Received Date02/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1